MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX VEGA; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING

ATOS MEDICAL AB PROVOX VEGA; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Catalog Number 8277
Medical Device Problem Code Biofilm coating in Device (1062)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 12/03/2025
Type of Reportable Event Death
Event or Problem Description
According to the available information, this complaint concerns an end user with a voice prosthesis (vp) placed on (b)(6) 2025 by a speech language pathologist (slp) following removal of a previously worn prosthesis.Leakage through the device was reportedly observed immediately after placement.The slp adjusted the tracheal flange by pulling it forward and rotating the device, after which leakage resolved.On (b)(6) 2025, while the patient was hospitalized for an unrelated bowel condition, leakage through the prosthesis was again observed during suctioning and the slp was notified.On (b)(6) 2025, the prosthesis was no longer present at the puncture site and was presumed swallowed.Imaging, including x-ray and bronchoscopy, did not identify any portion of the device in the lungs.A red rubber catheter was placed at the puncture site.On (b)(6) 2025, the manufacturer was notified that the patient passed away on (b)(6) 2026.At this time, no information has been received indicating that the death was caused by or contributed to by the device.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to correct the manufacturer awareness date related to notification of the patient¿s death.The manufacturer was notified on (b)(6) 2026.The previously reported date of (b)(6) 2025 was entered in error.No additional information has changed.
 
Event or Problem Description
According to the available information, this complaint concerns an end user with a voice prosthesis (vp) placed on (b)(6) 2025 by a speech language pathologist (slp) following removal of a previously worn prosthesis.Leakage through the device was reportedly observed immediately after placement.The slp adjusted the tracheal flange by pulling it forward and rotating the device, after which leakage resolved.On (b)(6) 2025, while the patient was hospitalized for an unrelated bowel condition, leakage through the prosthesis was again observed during suctioning and the slp was notified.On (b)(6) 2025, the prosthesis was no longer present at the puncture site and was presumed swallowed.Imaging, including x-ray and bronchoscopy, did not identify any portion of the device in the lungs.A red rubber catheter was placed at the puncture site.On (b)(6) 2026, the manufacturer was notified that the patient passed away on (b)(6) 2026.At this time, no information has been received indicating that the death was caused by or contributed to by the device.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions, a follow-up report will be submitted.

Brand Name
PROVOX VEGA
Common Device Name
TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Manufacturer (Section D)
ATOS MEDICAL AB
1 holtedam
humlebæk 3050
DA  3050
Manufacturer (Section G)
HÖRBY
Manufacturer Contact
usgab giovanna hayford-quansah
1601 west river road n
minneapolis, MN 55411
MDR Report Key24378933
Report Number3002806269-2026-00017
Device Sequence Number10622451
Product Code EWL
UDI-Device Identifier07331791010811
UDI-Public7331791010811
Combination Product (Y/N)N
PMA/510(K) Number
K090455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number8277
Device Lot Number2507230_L827701000
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexUnknown